Alert archive / Kentucky / Tornado Warnings in 2019

Tornado Warning 44, NWS Paducah, KY

June 21, 2019Christian County, Todd County, Kentucky

NWS Paducah, KY issued this tornado warning at Jun 21, 2019, 6:56 PM CDT for Christian County, Todd County, Kentucky. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2019, 6:56 PM CDT (23:56 UTC)
Expired
Jun 21, 2019, 7:30 PM CDT
In force
34 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Christian County, KY, Todd County, KY

The radar

The Ft Campbell radar (KHPX), 6 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 6:57 PM CDTTORNADO2 S Trenton, KYTHE TORNADO STARTED ALONG HAMMACKSVILLE ROAD SOUTH OF TRENTON. PATH LENGTH WAS 2.8 MILES WITH PEAK WINDS OF 85 MPH AND MAX WIDTH OF 60 YARDS. IT TRACKED THROUGH CORNFIELDS, WITH STRONG CONVERGENCE NOTED WITHIN THE DOWNED CORN. IT ALSO UPROOTED AND BROKE SEVERA
Jun 21, 7:01 PM CDTFUNNEL CLOUD3 S Trenton, KYPICTURE OF FUNNEL CLOUD SOUTH OF TRENTON, KY. TIME ESTIMATED.
Jun 21, 7:05 PM CDTTSTM WND DMG3 Ssw Trenton, KYSEVERAL TREES DOWN ALONG HIGHWAY 104, VEHICLE STUCK BETWEEN TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 3:19 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

828 
WFUS53 KPAH 212356
TORPAH
KYC047-219-220030-
/O.NEW.KPAH.TO.W.0044.190621T2356Z-190622T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
656 PM CDT Fri Jun 21 2019

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Southeastern Christian County in south central Kentucky...
  Todd County in south central Kentucky...

* Until 730 PM CDT.
    
* At 655 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Pembroke, or near Oak Grove, moving east at 30
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Guthrie around 715 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Justice, Everett, Trenton and Allensville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3664 8706 3664 8746 3671 8744 3672 8732
      3689 8728 3694 8705 3677 8705
TIME...MOT...LOC 2355Z 282DEG 26KT 3670 8735 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

PS
2 follow-up statements
163 
WWUS53 KPAH 220007
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
707 PM CDT Fri Jun 21 2019

KYC047-220016-
/O.CAN.KPAH.TO.W.0044.000000T0000Z-190622T0030Z/
Christian KY-
707 PM CDT Fri Jun 21 2019

...THE TORNADO WARNING FOR SOUTHEASTERN CHRISTIAN COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Kentucky.

LAT...LON 3675 8706 3664 8706 3664 8733 3672 8732
      3681 8729 3686 8706 3679 8706 3677 8705
TIME...MOT...LOC 0006Z 282DEG 26KT 3668 8725 

$$

KYC219-220030-
/O.CON.KPAH.TO.W.0044.000000T0000Z-190622T0030Z/
Todd KY-
707 PM CDT Fri Jun 21 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHERN
TODD COUNTY...
    
At 706 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Guthrie, or 10 miles northeast of Clarksville,
moving east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Guthrie around 715 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Allensville and Trenton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3675 8706 3664 8706 3664 8733 3672 8732
      3681 8729 3686 8706 3679 8706 3677 8705
TIME...MOT...LOC 0006Z 282DEG 26KT 3668 8725 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

PS
134 
WWUS53 KPAH 220026
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
726 PM CDT Fri Jun 21 2019

KYC219-220036-
/O.EXP.KPAH.TO.W.0044.000000T0000Z-190622T0030Z/
Todd KY-
726 PM CDT Fri Jun 21 2019

...THE TORNADO WARNING FOR SOUTHERN TODD COUNTY WILL EXPIRE AT 730 PM
CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Kentucky.

LAT...LON 3675 8706 3664 8706 3664 8733 3672 8732
      3681 8729 3686 8706 3679 8706 3677 8705
TIME...MOT...LOC 0026Z 282DEG 26KT 3665 8708 

$$

PS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 21, 6:20 PM CDT, 36 minutes earlier.

Area forecast discussion, Jun 21, 6:20 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
620 PM CDT Fri Jun 21 2019

.UPDATE...
Issued at 616 PM CDT Fri Jun 21 2019

Update for 00z aviation only.

&&

.SHORT TERM...(Tonight through Sunday night)
Issued at 330 PM CDT Fri Jun 21 2019

Will need to be a bit brief due to ongoing severe weather.

Two lines of strong to occasionally severe thunderstorms will
affect the area late this afternoon into the early evening.
Extremely unstable conditions continue ahead of the complexes, and
they may in fact merge with time. Effective bulk shear near 40 kts
should help sustain the organized convection.

Thereafter, we expect another round of storms to develop later
tonight into Saturday morning along a frontal boundary stretching
from southern IL into northern KY. Though the severe potential may
be more limited with these storms, it will not be zero, and
torrential rainfall with PWATS over 1.75" could lead to flash
flooding of saturated soils from early evening storms. Thus, have
decided to initiate a flash flood watch for tonight through 15Z
Sat for location along and n/e of the sfc boundary. This generally
includes locations east of a line running from Mt Vernon, IL to
Hopkinsville, KY.

Hoping to get a bit of a break in the precip for some of the day
Saturday as H50 ridge tries to shift east toward the the region.
However, the surface boundary will likely still be hanging around,
and could focus yet another round of storms, some possible severe
during peak heating of the day and early evening. In fact, Sunday
looks unsettled as well, with a decent chance of at least some
scattered afternoon/evening convection. Becoming tough to catch a
break in this type of stagnant weather pattern.

It should also worth noting that very humid conditions over the
weekend will lead to heat indices popping up to near 100 degrees
where the sun comes out for a few hours during the late morning
and afternoon in between rounds of storms.

.LONG TERM...(Monday through Friday)
Issued at 330 PM CDT Fri Jun 21 2019

Models are coming in better agreement next week after Monday anyway.
They usually do improve as the weather calms down.

Monday however should remain active with an upper level trough
moving out of the plains into our area. It will also have a surface
reflection of a cold front. This should give us fairly high
confidence in thunderstorms and rain. CAPE's should be around 1k
j/kg2 with LI's around -4...so a strong storm could be possible.
This would especially be true near the front. The only difference
here is the GFS is a little faster at moving this system out which
is not unusual. So as the blend produced a comprise between the
timing issues among the models and it seems logical to us. Monday
the clouds and rain should hold temperatures down in the low to mid
80s range.

Tuesday should be drier but temperatures start to warm back to the
mid and upper 80s. However dew points will fall from 70 into the
middle 60s so it should be a little more tolerable. An upper ridge
over the southwest will build into the region with a surface high
tries to build in from the Gulf. There will also be a weak surface
high in the fronts wake to assist at inhibiting storm development.
This should keep any chance of rain to a minimum as we head through
the rest of the week. However temperatures will warm up to around
90. With this in mind we cant say there couldn't be pop up summer
time thunderstorm but the chances are too low to include at this
time. Friday the flow will turn easterly at the surface and could
result in a little cooler temperatures.

&&

.AVIATION...
Issued at 616 PM CDT Fri Jun 21 2019

Slowly getting the thunder out of this evening then changing to
showers before midnight. There will still be a chc of ts
overnight. Otherwise mainly VFR then coming back to MVFR by
sunrise. There will be some llws around overnight.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Saturday morning for ILZ076>078-083.

MO...None.
IN...Flash Flood Watch through Saturday morning for INZ081-082-
     085>088.

KY...Flash Flood Watch through Saturday morning for KYZ014>022.

&&

UPDATE...KH
SHORT TERM...GM
LONG TERM...KH
AVIATION...KH
Hazardous weather outlook, Jun 21, 3:54 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
354 PM CDT Fri Jun 21 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
354 PM CDT Fri Jun 21 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

There is an enhanced risk of severe thunderstorms. A line of
thunderstorms will move southeast across our region this
afternoon into early this evening. The primary hazard appears to
be scattered damaging wind gusts. A few storms could also produce
large hail and flooding rainfall.

More storms are possible during the overnight hours, accompanied
by locally heavy rain and strong gusty winds. This second round of
heavy rainfall could result in increased flooding potential. Most
of the storms overnight are forecast to occur east of the
Mississippi River.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Heat indices are forecast to reach 100 degrees in parts of our
region Saturday, mainly in southeast Missouri and southern
Illinois.

There is a chance of thunderstorms Saturday through Monday. The
primary hazards will be heavy rain and lightning, but a few
strong to severe thunderstorms cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested today or tonight.

In the hours before

Local storm report, Jun 21, 6:31 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
631 PM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     HAZEL                   36.51N 88.32W
06/21/2019                   CALLOWAY           KY   LAW ENFORCEMENT

            MULTIPLE TREES DOWN.

&&

ATL
Local storm report, Jun 21, 6:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
633 PM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     KEVIL                   37.09N 88.89W
06/21/2019                   BALLARD            KY   PUBLIC

            LARGE LIMBS DOWN. TREES UPROOTED.

&&

DWS
Local storm report, Jun 21, 6:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
643 PM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      1 E PROVIDENCE          37.40N 87.76W
06/21/2019                   WEBSTER            KY   EMERGENCY MNGR

            HIGHWAY 120 AND HIGHWAY 630 HAVE WATER OVER
            THEM AND THEY ARE CLOSED.

&&
Local storm report, Jun 21, 6:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
647 PM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     CADIZ                   36.86N 87.83W
06/21/2019                   TRIGG              KY   TRAINED SPOTTER

            TREES DOWN AROUND TRIGG COUNTY. TIME
            ESTIMATED.

&&

DWS
Local storm report, Jun 21, 6:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
651 PM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HEAVY RAIN       6 N GREENVILLE          37.29N 87.18W
06/21/2019  M1.55 INCH       MUHLENBERG         KY   MESONET

            IT OCCURRED IN 30 MINUTES.

&&
Local storm report, Jun 21, 6:53 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
653 PM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     TSTM WND GST     2 WNW FORT CAMPBELL NOR 36.67N 87.49W
06/21/2019  M63 MPH          CHRISTIAN          KY   ASOS

            RECORDED AT KHOP ASOS.

&&

DWS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:59 PM CDTFlash Flood WatchPAHCaldwell, Christian, Crittenden, Daviess, Henderson, Hopkins and 5 more19 hr
Jun 21, 3:45 PM CDTSpecial Weather StatementPAHHenderson45 min
Jun 21, 4:35 PM CDTSevere Thunderstorm WarningPAHCrittenden, Union25 min
Jun 21, 4:49 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Hickman, McCracken41 min
Jun 21, 4:54 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson36 min
Jun 21, 5:04 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston41 min
Jun 21, 5:05 PM CDTFlash Flood WarningPAHCrittenden, Daviess, Henderson, Hopkins, McLean, Union and 1 more6 hr
Jun 21, 5:07 PM CDTSevere Thunderstorm WarningPAHCalloway, Carlisle, Fulton, Graves, Hickman, McCracken and 1 more53 min
Jun 21, 5:31 PM CDTSevere Thunderstorm WarningPAHDaviess, McLean29 min
Jun 21, 5:40 PM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Henderson, Hopkins, Livingston, Union and 1 more65 min
Jun 21, 5:43 PM CDTSevere Thunderstorm WarningPAHChristian, Lyon, Trigg62 min
Jun 21, 5:51 PM CDTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall39 min
Jun 21, 6:08 PM CDTSevere Thunderstorm WarningPAHMuhlenberg37 min
Jun 21, 6:22 PM CDTTornado WarningPAHTrigg23 min
Jun 21, 6:29 PM CDTFlash Flood WarningPAHCaldwell, Calloway, Christian, Lyon, Muhlenberg, Todd and 1 more4 hr
Jun 21, 6:29 PM CDTSevere Thunderstorm WarningPAHCalloway31 min
Jun 21, 6:33 PM CDTSevere Thunderstorm WarningPAHChristian, Todd57 min
Jun 21, 6:41 PM CDTTornado WarningPAHChristian25 min

Nearby

Tornado Warnings in Kentucky, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.